Jump to content

If you find useful information here, your gift would help keep this site going. Our staff is entirely volunteer.

Photo

Reading this site on a phone? You'll miss a lot.


  • Please log in to reply
7 replies to this topic

#1 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,756 posts
  • LocationSan Francisco, CA

Posted 21 May 2012 - 09:18 AM

If at all possible, read this site on a computer or tablet!

Some of our members are trying to read and participate on this site via a phone.

They've run into difficulties. The screen on a phone is too small to allow easy reading. The topics are hard to follow. There have been misinterpretations of postings.

Posting from a phone tends to lead to non sequiturs. Questions are asked over and over, answers are being overlooked.

The information on this site is complicated. It is best read on a computer or a tablet.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#2 Barbarannamated

Barbarannamated

    Platinum star

  • Members
  • PipPipPipPipPip
  • 4,176 posts
  • LocationSouthern California

Posted 21 May 2012 - 09:34 AM

Ok, must ask... was it me?? I am on phone mobile and also tablet with mobile format. I did install different browser to get full version of site on Android tablet. The Android-installed browser only allowed the mobile format with limited view.
Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

#3 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,756 posts
  • LocationSan Francisco, CA

Posted 21 May 2012 - 05:28 PM

No, it wasn't you, Barb. LOL You're doing a lot better with the tablet.
This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#4 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 23,756 posts
  • LocationSan Francisco, CA

Posted 25 July 2012 - 09:50 AM

If you are reading this site on a cell phone, you may be missing important information. Please try to use a computer or tablet so you can read instructions properly. You use this information on this site at your own risk. Take notes if necessary, or e-mail the topic to yourself for re-reading: Scroll down to end of topic and click on the e-mail envelope icon.
This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#5 Barbarannamated

Barbarannamated

    Platinum star

  • Members
  • PipPipPipPipPip
  • 4,176 posts
  • LocationSouthern California

Posted 04 January 2013 - 05:09 PM

Just FYI... I got an update on my Android phone and can now access the desktop site from the mobile webpage. From the mobile version, touch on the lower left icon on the hard phone itself (not the screen). It brings up a list of options (refresh, share page, bookmark, forward..). Now the list includes REQUEST DESKTOP SITE. Click on that and it brings up the full, regular site. The format is not conducive to use on small screen, but good to have access. Same process to return to mobile version.
Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

#6 cymbaltawithdrawal5600

cymbaltawithdrawal5600

    Platinum star

  • Members
  • PipPipPipPipPip
  • 3,098 posts
  • LocationFlorida

Posted 12 April 2014 - 08:09 AM

Just to add that on my Firefox Android browser, 'request desktop site' gives me crap unless I scroll to the bottom of the page and click on 'full version' too. Hope this helps.
What happened and how I arrived here: http://survivinganti...ion/#entry50878

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.

#7 Barbarannamated

Barbarannamated

    Platinum star

  • Members
  • PipPipPipPipPip
  • 4,176 posts
  • LocationSouthern California

Posted 10 September 2014 - 08:26 AM

Just to add that on my Firefox Android browser, 'request desktop site' gives me crap unless I scroll to the bottom of the page and click on 'full version' too. Hope this helps.

CW (or anyone)...
I just got a new phone (Droid RAZR Maxx) and when I input messages on this site, the font looks like Times New Roman (while inputting). I'm still using old phone (also RAZR Maxx) and font is Arial or something less space consuming. Can't change font on new phone and keyboard too big to see what I'm typing.
Does this sound like a phone setting or website setting? Trying to find answer on android forums but they say I must be "rooted"..?

My apologies if this question is inappropriate for forum. Just thought someone here might have same issue and/or solution.

Browser is Chrome. Old phone uses regular Internet Explorer.

TIA
Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

#8 cymbaltawithdrawal5600

cymbaltawithdrawal5600

    Platinum star

  • Members
  • PipPipPipPipPip
  • 3,098 posts
  • LocationFlorida

Posted 10 September 2014 - 11:11 AM

I don't believe you need to root your phone. Browsers use their own developer oriented fonts. This link shows you how to change the fonts Chrome uses:

 

https://support.goog...wer/95416?hl=en

 

You can try changing it to Arial there. TNR is a serif (actually transitional serif) font which means it uses more space because of those extra thingies on the letters. Or look on the phone you like, in the IE settings for displaying web pages, and change chrome to that. Be aware, there is usually a setting that lets web pages use their own fonts that overrides your settings, you have to disable that.

 

The other option is to change the font you see using the font changer in the posting editor when you post. Be aware that if you change the size to a smaller one (to fit your phone) it will really be small to those who view the site on a larger screen.

 

I just changed the font in the posting window to TNR at 10 point. I can barely read it. This is 12 point. This is 14 point. And this is 14 pt arial, the default for the posting editor here.

 

Or download IE for the new phone?

 

I just checked IE, it uses TNR and Courier if the website doesn't specify fonts. So I think the font you are seeing in chrome (being different from the IE browser) is chrome's interpretation of the fonts specified by SA here. So you may have to do some fiddling.

 

Just re-read your post - your keyboard is coming up too big? Maybe try rotating the phone to landscape, might be easier. And you can download other keyboards too.


What happened and how I arrived here: http://survivinganti...ion/#entry50878

July 2016 I have decided to leave my story here at SA unfinished. I have left my contact information in my profile for anyone who wishes to talk to me. I have a posting history spanning nearly 4 years and 3000+ posts all over the site.

Thank you to all who participated in my recovery. I'll miss talking to you but know that I'll be cheering you on from the sidelines, suffering and rejoicing with you in spirit, as you go on in your journey.